Alert archive / Georgia / Special Weather Statements in 2012

Special Weather Statement, NWS Atlanta, GA

August 21, 2012Dooly County, Georgia

NWS Atlanta, GA issued this special weather statement at Aug 21, 2012, 5:43 PM EDT for Dooly County, Georgia. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 21, 2012, 5:43 PM EDT (21:43 UTC)
Expired
Aug 21, 2012, 6:15 PM EDT
In force
32 min
Issued by
NWS Atlanta, GA

County Dooly County, GA

The radar

The Robins AFB radar (KJGX), 71 km from the middle of the area, began a volume at 21:45 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 9.7 hours before the alert went out and 147 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 12:00Z on 2012-08-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 36 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 12:00Z on 2012-08-21The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -16 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
36 J/kg
Mixed-layer CIN
-95 J/kg
Mixed-layer LCL
1237 m above ground
0-6 km bulk shear
32 kt
0-1 km storm-relative helicity
-16 m²/s²
0-3 km storm-relative helicity
67 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

847 
WWUS82 KFFC 212143
SPSFFC

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
543 PM EDT TUE AUG 21 2012

GAZ105-212215-
543 PM EDT TUE AUG 21 2012

...SIGNIFICANT WEATHER ADVISORY FOR PEA SIZED HAIL AND 40 MPH WINDS
IN DOOLY COUNTY UNTIL 615 PM EDT...

AT 539 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER FLINT RIVER WMA...MOVING EAST AT 20 MPH.

THIS STORM HAS THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 40 MPH AS IT MOVES ACROSS
DOOLY COUNTY THROUGH 615 PM EDT. SOME LOCATIONS IN THE PATH OF THIS
STORM INCLUDE FLINT RIVER WMA...DRAYTON...DOOLING...BYROMVILLE...
LILLY...VIENNA...UNADILLA AND PINEHURST. HEAVY DOWNPOURS WILL CAUSE
PONDING OF WATER ON ROADWAYS.

&&

LAT...LON 3209 8398 3216 8403 3219 8402 3224 8396
      3229 8383 3229 8360 3225 8360 3225 8362
      3223 8360 3212 8361 3204 8398 3205 8398
TIME...MOT...LOC 2143Z 251DEG 18KT 3215 8394

$$

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Aug 21, 2:47 PM EDT, 2 hours 56 minutes earlier.

Area forecast discussion, Aug 21, 2:47 PM EDT, 2 hours 56 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
247 PM EDT TUE AUG 21 2012

.SHORT TERM /TONIGHT THROUGH WEDNESDAY NIGHT/...
IN THE IMMEDIATE SHORT TERM....NEXT 6 HOURS...THRU 00Z WED.

EXPECT AN ISOLATED RAIN SHOWER ACROSS EASTERN AND SOUTHERN PARTS OF
THE CWA.  WITH MODEL SOUNDINGS DEPICTING AN AREA OF LONG SKINNY
CAPE...BELIEVE THE CHANCES FOR THUNDER TO BE LOW.  ANY SHOWER THAT
CAN GET GOING SHOULD EXPERIENCE MIXING OF A PARCEL...LEADING TO LOW
TOP CONVECTION AND THUS LITTLE LIGHTNING.

BEYOND 00Z WED

A LARGE...NEARLY STATIONARY...LONGWAVE TROUGH REMAINS IN PLACE
ACROSS THE EASTERN UNITED STATES.  THIS TROUGH IS EXPECTED TO BECOME
MORE PROGRESSIVE TONIGHT INTO WEDNESDAY AND SHOULD DEAMPLIFY AND
MOVE EAST OUT OVER THE ATLANTIC. BEFORE THE TROUGH EXITS THE
AREA...A WEAK SHORTWAVE IS EXPECTED TO ADVECT AROUND THE BASE OF
THE TROUGH AND MOVE INTO OUR AREA. WITH A LACK OF SURFACE MOISTURE
NO RAIN IS EXPECTED IN NORTHERN AND CENTRAL PARTS OF THE CWA. AS
THIS FEATURE MOVES SOUTH IT SHOULD INTERACT WITH WHATEVER IS LEFT
OF THE SURFACE FRONT ACROSS SOUTHERN GA AND PRODUCE SOME SHOWERS
LATER WEDNESDAY. MOST OF THESE SHOWERS APPEAR TO BE OUT OF THE
CWA AT THIS TIME. SREF PROBABILITIES OF MEASURABLE PRECIP FOR FAR
SOUTHERN GA ARE LOW...SUGGESTING THAT THE BEST CHANCE FOR
MEASURABLE PRECIP SHOULD BE WED FROM 15Z TO 18Z...THEN SHIFTING
SOUTH OUT OF THE CWA.

AS FAR AS TEMPERATURE GOES. BLENDED THE MAV AND MET AND DID NOT DO
MUCH OTHER ALTERING OF THE TEMPS.

ARG

.LONG TERM /THURSDAY THROUGH TUESDAY/...
NO SIGNIFICANT CHANGES TO THE LONG TERM.
BDL

TROUGH THAT HAS BEEN SITUATED ACROSS THE EASTERN CONUS SHIFTS
EASTWARD BY THE LONG TERM. WITH THIS...SREF/GFS/ECMWF PULL THE
MOISTURE OFF TO THE EAST ALLOWING FOR A DRY END OF THE WORK WEEK
INTO THE FIRST HALF OF THE WEEKEND. NAM IS OUTLIER AND A TAD SLOWER
AT SHIFTING BETTER MOISTURE TO THE EAST. WILL LEAN TOWARD THE DRIER
SOLUTIONS AND LIMIT POPS IN THE FIRST HALF OF THE LONG TERM.
INCLUDED 10 PERCENT POPS FOR THURSDAY AND FRIDAY...BUT COULDNT ARGUE
AGAINST INCLUDING SLIGHT CHANCE. JUST THINK IF SOMETHING DEVELOPS IT
WOULD BE VERY ISOLATED.

POTENTIAL FOR WEAK WEDGE SETS UP BY THE WEEKEND BUT GFS QUICKLY
WEAKENS IT WITH APPROACHING POTENTIAL TROPICAL SYSTEM FROM THE SOUTH
AND APPROACHING TROUGH ACROSS THE NORTHERN CONUS. DIFFERENCES
BETWEEN GFS AND ECMWF BECOME NOTABLE SUNDAY INTO MONDAY...
SPECIFICALLY WITH THE TROPICS. GFS INTRODUCES BETTER TROPICAL
MOISTURE INTO THE CWA EARLY NEXT WEEK...HOWEVER THE ECMWF IS MUCH
SLOWER WITH THIS POTENTIAL SYSTEM. WITH THIS STILL BEING A WEEK OR
MORE AWAY CONFIDENCE IS LOW SO LIMITED ADVERTISING THIS IN THE
GRIDS. WILL NEED TO CONTINUE TO MONITOR THIS POTENTIAL SYSTEM
THOUGH.

11

&&

.AVIATION...
18Z UPDATE...
MAIN CONCERN FOR THE PERIOD ARE THE WINDS. WITH WEAK SYNOPTIC
FLOW...THE WINDS HAVE BEEN LIGHT AND VARIABLE FROM THE NORTHEAST
TO THE NORTHWEST. VAD WIND PROFILES SUGGEST WINDS SHOULD
PREDOMINATELY BE FROM THE NE. SHOWERS HAVE STARTED TO POP ACROSS
THE CWA AND RAIN IS ONLY EXPECTED AT THIS TIME. WITH THE EXCEPTION
OF MCN AND AHN...WHERE IFR CONDITIONS ARE POSSIBLE IN THE AM
TOMORROW...VFR CONDITIONS ARE EXPECTED DURING THE PERIOD.

//ATL CONFIDENCE...18Z UPDATE...
LOW CONFIDENCE ON WIND DIRECTIONS. MEDIUM CONFIDENCE ON RAIN TODAY
AND HIGH CONFIDENCE IN ALL OTHER ELEMENTS.

ARG

&&

.PRELIMINARY POINT TEMPS/POPS...
ATHENS          64  86  65  88 /  10   0   5  10
ATLANTA         67  86  67  87 /  10   0   5   0
BLAIRSVILLE     55  81  57  83 /  10   5   5  10
CARTERSVILLE    60  86  59  88 /  10   0   5   5
COLUMBUS        69  87  68  91 /  10   0   5   5
GAINESVILLE     64  84  65  85 /  10   5   5   5
MACON           67  87  67  90 /  20  20  10   5
ROME            59  86  58  90 /  10   0   5   5
PEACHTREE CITY  62  85  61  87 /  10   0   5   0
VIDALIA         70  85  71  87 /  30  20  20  20

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM...ARG
LONG TERM....BDL
AVIATION...ARG
Hazardous weather outlook, Aug 21, 4:52 AM EDT, 12 hours 51 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
452 AM EDT TUE AUG 21 2012

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-220900-
BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA-
CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA-
CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL-
FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE-
GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON-
JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON-
MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY-
MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH-
PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON-
SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS-
TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN-
WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES-
WILKINSON-
452 AM EDT TUE AUG 21 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA.

.DAY ONE...TODAY AND TONIGHT...
ISOLATED THUNDERSTORMS ARE POSSIBLE ACROSS CENTRAL GEORGIA AND
PORTIONS OF NORTH GEORGIA THIS AFTERNOON AND EVENING.

.SYNOPSIS...
A BOUNDARY REMAINS STRETCHED ACROSS CENTRAL AND SOUTH GEORGIA
WHILE ANOTHER DISTURBANCE WILL TRACK ACROSS THE STATE TODAY.

.PRIMARY HAZARDS...
THE PRIMARY HAZARDS WILL BE GUSTY WINDS AND OCCASIONAL LIGHTNING.

.DISCUSSION...
A DISTURBANCE TRACKING ACROSS THE STATE TODAY...COMBINED WITH A
REMNANT BOUNDARY AND DAYTIME HEATING WILL ONCE AGAIN ALLOW FOR
SHOWERS AND THUNDERSTORMS TO DEVELOP. ALTHOUGH SHOWERS WILL BE
NUMEROUS ACROSS PORTIONS OF CENTRAL GEORGIA...LIMITED INSTABILITY
WILL HELP TO SUPPRESS THUNDERSTORMS. THE BEST CHANCE OF
THUNDERSTORMS IS GENERALLY ALONG AND SOUTH OF A LINE FROM LAGRANGE
TO ATLANTA TO BLUE RIDGE. SEVERE STORMS ARE NOT EXPECTED AT THIS
TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY...
THERE IS A CHANCE OF THUNDERSTORMS WEDNESDAY AND SATURDAY THROUGH
MONDAY.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED THROUGH TONIGHT.

In the hours before

Special weather statement, Aug 21, 5:43 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
543 PM EDT TUE AUG 21 2012

GAZ105-212215-
543 PM EDT TUE AUG 21 2012

...SIGNIFICANT WEATHER ADVISORY FOR PEA SIZED HAIL AND 40 MPH WINDS
IN DOOLY COUNTY UNTIL 615 PM EDT...

AT 539 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER FLINT RIVER WMA...MOVING EAST AT 20 MPH.

THIS STORM HAS THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 40 MPH AS IT MOVES ACROSS
DOOLY COUNTY THROUGH 615 PM EDT. SOME LOCATIONS IN THE PATH OF THIS
STORM INCLUDE FLINT RIVER WMA...DRAYTON...DOOLING...BYROMVILLE...
LILLY...VIENNA...UNADILLA AND PINEHURST. HEAVY DOWNPOURS WILL CAUSE
PONDING OF WATER ON ROADWAYS.

&&

LAT...LON 3209 8398 3216 8403 3219 8402 3224 8396
      3229 8383 3229 8360 3225 8360 3225 8362
      3223 8360 3212 8361 3204 8398 3205 8398
TIME...MOT...LOC 2143Z 251DEG 18KT 3215 8394

Nearby

Special Weather Statements in Georgia, 2012Every special weather statement in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.